MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that white spots were observed on a zcb00 14.5 diopter intraocular lens (iol) during handling and prior to insertion.There was no patient contact.Another lens was used to complete the surgery.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 04/12/2018.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection showed the lens was placed inside the wheel case insert and in an open inner pouch.No damaged/defect was observed on the lens.The lens was in good conditions.Something like white spot was observed on the lens surface.The reported issue was verified.The condition of the sample returned is consistent with a product that was previously handled and it could not be determined if the reported issue is related to the manufacturing process.Based in the analysis there is no indications of product quality deficiency.Based in the eag lab.Analysis results and the subject matter expert (sme) evaluation the ftir (fourier transform infrared spectrometer) analysis indicates that the white spot foreign material is consistent with a protein structure (i.E.Natural fibers class).This includes hair/fur or wool, skin flakes, which can be procedure by operators during manufacturing process.Based on visual confirmation, the white particle is more aligned towards a skin particle.The manufacturing controls should be capable to identify the presence of this type of particulate or substance during the inspection controls defined as part of the manufacturing process.In addition, as required in the direction for use (dfu) the lens should be removed from the pouch in a sterile environment, and examined thoroughly to ensure particles have not been attached before implanting.Based on the evaluation observed this material is common on material used by protecting clothing of production operation.Therefore, it cannot be fully confirmed it was identified from manufacturing process, as the reported lens was opened.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7424150
Report Number2648035-2018-00499
Device Sequence Number144770
Product Code HQL
UDI-Device Identifier05050474531604
UDI-Public(01)05050474531604(17)210517
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/17/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1